Hi verm. I checked this out and it doesn't sound like a good idea. This is what I read that might be informative/or not. You decide.
This is for the consumer(you):
Before using codeine and traMADol together. Using these medications together can increase your risk of seizures, breathing problems, and other side effects. If your doctor prescribes these medications together, you may need a dose adjustment or special tests to safely take both medications. Tell your doctor if you have weak or shallow breathing, tremors, restlessness, seizures, or problems with speech, balance, or walking. Avoid driving until you know how the medications will affect you. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Do not stop using any medications without first talking to your doctor.
I Switched to professional info here:
GENERALLY AVOID: Concomitant use of tramadol increases the seizure risk in patients taking other opioids. These agents are often individually epileptogenic and may have additive effects on seizure threshold during coadministration. CNS- and respiratory-depressant effects may also be additive. In patients who have been previously dependent on or chronically using opioids, tramadol can also reinitiate physical dependence or precipitate withdrawal symptoms.
MANAGEMENT: Concomitant use of tramadol and other opioids should be avoided in general. Tramadol should not be used in opioid-dependent patients, and use in patients who are chronically on opioids is also not recommended. Tramadol is contraindicated in patients with acute opioid intoxication. Tramadol dosage should be reduced if it must be used in patients receiving opioids. Patients should be monitored for development of seizures and CNS and respiratory depression.
I guess this isn't such a good idea to combine the two, especially after our other friends experience.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 6 Jan 2010 • 1 answer
Posted 7 Feb 2010 • 1 answer
Posted 17 Jun 2011 • 1 answer
Posted 25 May 2012 • 5 answers
Posted 1 Jul 2013 • 3 answers